Alert archive / Missouri / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 207, NWS Springfield, MO

September 30, 2007Christian County, Taney County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Sep 30, 2007, 9:21 PM CDT for Christian County, Taney County, Missouri. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 30, 2007, 9:21 PM CDT (02:21 UTC)
Expired
Sep 30, 2007, 10:03 PM CDT
In force
42 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon

Counties Christian County, MO, Taney County, MO

The radar

The Springfield radar (KSGF), 45 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 2.4 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2007-10-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 886 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2007-10-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 202 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
886 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1191 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
202 m²/s²
0-3 km storm-relative helicity
232 m²/s²
Significant tornado parameter
0.9
Supercell composite
5.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 010221
SVRSGF
MOC043-213-010315-
/O.NEW.KSGF.SV.W.0207.071001T0221Z-071001T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
921 PM CDT SUN SEP 30 2007

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHRISTIAN COUNTY IN SOUTHWEST MISSOURI...
  NORTHERN TANEY COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 1015 PM CDT.

* AT 919 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM SELMORE TO
  CHESTNUTRIDGE TO 11 MILES SOUTHWEST OF CHESTNUTRIDGE...MOVING EAST
  AT 35 MPH. THESE STORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  SPARTA BY 935 PM CDT.
  MERRIAM WOODS BY 940 PM CDT.
  TANEYVILLE BY 950 PM CDT.

THE TOWNS OF LINDEN...WALNUT SHADE...CHADWICK...OLDFIELD...
GARRISON...BRUNER...KELTNER AND ELKHEAD ARE ALSO IN THE PATH OF THESE
SEVERE THUNDERSTORMS.

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS.

LAT...LON 3681 9332 3682 9333 3707 9336 3708 9290
      3703 9291 3696 9290 3671 9291 3671 9332
TIME...MOT...LOC 0221Z 270DEG 32KT 3698 9323 3685 9320
          3673 9336

$$

SCHAUMANN
3 follow-up statements
000 
WWUS53 KSGF 010234
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
934 PM CDT SUN SEP 30 2007

MOC043-213-010315-
/O.CON.KSGF.SV.W.0207.000000T0000Z-071001T0315Z/
CHRISTIAN MO-TANEY MO-
934 PM CDT SUN SEP 30 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR EASTERN CHRISTIAN AND NORTHERN TANEY COUNTIES...

AT 929 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM CHRISTIAN CENTER TO
GARRISON TO WALNUT SHADE...MOVING EAST AT 35 MPH. THESE STORMS ARE
CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS
OF 60 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  TANEYVILLE BY 950 PM CDT.

THE TOWNS OF OLDFIELD...GARRISON...BRUNER...KELTNER AND ELKHEAD ARE
IN THE PATH OF THESE SEVERE THUNDERSTORMS.

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

LAT...LON 3671 9332 3691 9326 3704 9328 3708 9291
      3696 9290 3695 9291 3689 9290 3671 9291
TIME...MOT...LOC 0234Z 270DEG 32KT 3698 9308 3685 9306
          3673 9322

$$

SCHAUMANN
000 
WWUS53 KSGF 010250
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
950 PM CDT SUN SEP 30 2007

MOC043-213-010315-
/O.CON.KSGF.SV.W.0207.000000T0000Z-071001T0315Z/
CHRISTIAN MO-TANEY MO-
950 PM CDT SUN SEP 30 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR EASTERN CHRISTIAN AND NORTH CENTRAL TANEY COUNTIES...

AT 949 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM KELTNER TO 7 MILES
EAST OF GARRISON TO TANEYVILLE...MOVING EAST AT 40 MPH. THESE STORMS
ARE CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH.

SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF EASTERN
CHRISTIAN AND NORTH CENTRAL TANEY COUNTIES.

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

LAT...LON 3672 9310 3688 9305 3704 9308 3705 9291
      3698 9290 3697 9291 3684 9290 3671 9291
TIME...MOT...LOC 0250Z 270DEG 32KT 3698 9290 3685 9288
          3673 9304

$$

SCHAUMANN
000 
WWUS53 KSGF 010303
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1003 PM CDT SUN SEP 30 2007

MOC043-213-010313-
/O.CAN.KSGF.SV.W.0207.000000T0000Z-071001T0315Z/
CHRISTIAN MO-TANEY MO-
1003 PM CDT SUN SEP 30 2007

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHRISTIAN AND NORTH
CENTRAL TANEY COUNTIES IS CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORMS THAT PROMPTED THE WARNING ARE EXITING THE WARNED
AREA...THUS THE WARNING HAS BEEN CANCELLED.

LAT...LON 3672 9310 3688 9305 3704 9308 3705 9291
      3698 9290 3697 9291 3684 9290 3671 9291
TIME...MOT...LOC 0303Z 270DEG 32KT 3698 9275 3685 9274
          3673 9290

$$

SCHAUMANN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 30, 6:30 PM CDT, 2 hours 51 minutes earlier.

Area forecast discussion, Sep 30, 6:30 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
630 PM CDT SUN SEP 30 2007

...SEVERE WEATHER UPDATE...

.UPDATE...

BROKEN LINE OF STRONG TO SEVERE CONVECTION CONTINUES TO PROGRESS
QUICKLY EAST FROM EASTERN KANSAS INTO WESTERN MISSOURI ALONG A AN
ADVANCING COLD FRONT. AXIS OF MODERATE INSTABILITY JUST OF THE FRONT
ALONG WITH SUBSTANTIAL SYNOPTIC SCALE LIFT ASSOCIATED WITH A POTENT
SHORTWAVE TROUGH TRACKING INTO IOWA WERE SUPPORTING THE STORMS.
AMPLE DEEP LAYER SHEAR WAS IN PLACE TO SUPPORT AT LEAST MARGINALLY
SEVERE STORMS WITH STORMS ATTEMPTING TO TAKE ON SUPERCELLULAR
CHARACTERISTICS. THE GREATEST RISK OF SEVERE STORMS WILL OCCUR
THROUGH 8 PM ACROSS SOUTHWEST AND CENTRAL MISSOURI. DAMAGING WINDS
WILL BE THE PRIMARY HAZARD. THE STORMS WILL ENCOUNTER LESS FAVORABLE
CONDITIONS AS THEY PUSH EAST INTO THE OZARKS. WHILE AT LEAST A
SCATTERED LINE OF STORMS WILL PERSIST THROUGH THE OVERNIGHT
HOURS...EXPECT STORM INTENSITY TO GRADUALLY WEAKEN LATER THIS
EVENING.

FOSTER

&&

.DISCUSSION...

MAIN FOCUS WILL CONTINUE TO BE WITH THE QUICK FLOW AND
THUNDERSTORM CHANCES TONIGHT AND AGAIN TUESDAY INTO TUESDAY NIGHT.

SURFACE LOW WAS QUICKLY LIFTING NORTHEAST OVER EASTERN NEBRASKA
EARLY THIS AFTERNOON WITH A TRAILING DRY LINE JUST NOW PUSHING
THROUGH ICT AS OF 19Z. STRONG PRESSURE RISES ALL DAY BEHIND THE
DRY LINE HELPING TO SURGE THE DRY LINE EASTWARD. STORMS QUICKLY
INITIATED ALONG THE BOUNDARY EARLY THIS AFTERNOON OVER
CENTRAL/EASTERN KANSAS AND HAVE ALREADY MERGED INTO A LINEAR
STRUCTURE.

WOULD EXPECT THIS SQUALL LINE TO CONTINUE TO PUSH EAST SOUTHEAST
INTO THE WESTERN CWA TOWARDS 5 TO 7 PM AND CONTINUING TO SHIFT
EAST SOUTHEAST THROUGH THE CWA DURING THE EVENING. BEST CHANCES OF
SEVERE WILL BE FROM 5 TO 9 PM WHEN INSTABILITY WILL BE MAXIMIZED.
18Z SOUNDING OUT OF SPRINGFIELD STILL SHOWS A FAIRLY DRY AIR MASS
HOWEVER IT HAS INCREASED MOISTURE QUITE A BIT OVER THE 12Z RUN.
WHILE INSTABILITY/MOISTURE WILL BE LIMITING FACTORS FOR SEVERE
STORMS THIS EVENING AS THE SQUALL LINE SHIFTS SOUTHEAST INTO THE
AREA...WIND FIELD REMAIN IMPRESSIVE AND WILL HAVE THE POTENTIAL
FOR SEEING SOME DAMAGING THUNDERSTORM WINDS.

DRIER AIR SHOULD QUICKLY PUSH IN BEHIND THE DRY LINE LATER THIS
EVENING AS EVIDENCED BY SURFACE OBS IN CENTRAL/WESTERN KANSAS
TODAY WITH RAPID CLEARING LATER TONIGHT.

QUICK UPPER PATTERN WILL CONTINUE THROUGH THE EARLY PART OF THE
UPCOMING WORK WEEK WITH NEXT SYSTEM MOVING INTO THE AREA TUESDAY
AND TUESDAY NIGHT. MODEL QPF LOOK QUITE IMPRESSIVE AT THIS TIME
BUT WITH QUICKNESS OF SYSTEM HAVE TRIMMED BACK QPF AMOUNTS FROM
WHAT GUIDANCE IS SHOWING FOR NOW. IF TREND CONTINUES
HOWEVER...THIS MIGHT NEED TO BE ADJUSTED UPWARD.
NEVERTHELESS...HAVE INCREASED POPS FOR LATE TUESDAY INTO TUESDAY
EVENING.

LINDENBERG

&&

.AVIATION...

STORMS APPROACHING THE JOPLIN AND SPRINGFIELD TERMINALS WILL BE THE
CONCERN THIS EVENING. THUNDERSTORMS WILL APPROACH JOPLIN BY 7 PM AND
SPRINGFIELD BY 9 PM. GUSTY SOUTH TO SOUTHWEST WINDS UP TO 30 MPH
WILL CONTINUE AHEAD OF THE STORMS WITH HIGHER GUSTS AROUND 35 KTS
POSSIBLE IN THE STORMS. WINDS WILL SHIFT TO THE WEST AND NORTHWEST
AS THE STORMS EXIT TO THE EAST. VFR CONDITIONS WILL PREVAIL FROM
LATE TONIGHT INTO MONDAY.

FOSTER
&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Sep 30, 8:20 PM CDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
820 PM CDT SUN SEP 30 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-011800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
820 PM CDT SUN SEP 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SCATTERED STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS UP
  TO 50 MPH...SMALL HAIL...AND VERY HEAVY RAINFALL.

  AREAS AFFECTED AND TIMING:

  THUNDERSTORMS WILL AFFECT THE MISSOURI OZARKS EAST OF A LINE FROM
  VERSAILLES...TO BOLIVAR...TO ANDERSON THROUGH THE EARLY MORNING
  HOURS.

  DISCUSSION:

  A BROKEN LINE OF STRONG STORMS WILL PUSH EAST ACROSS THE MISSOURI
  OZARKS INTO THE OVERNIGHT HOURS AS A COLD FRONT APPROACHES FROM
  THE WEST. THUNDERSTORMS WILL GRADUALLY WEAKEN AS THE ATMOSPHERE
  STABILIZES. STRONG WINDS ALONG WITH FREQUENT LIGHTNING WILL BE
  THE PRIMARY HAZARDS WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

 ANOTHER STORM SYSTEM WILL APPROACH THE AREA DURING THE MIDDLE OF
 NEXT WORK WEEK BRINGING ADDITIONAL CHANCES FOR THUNDERSTORMS
 TO THE AREA TUESDAY AND TUESDAY NIGHT. STRONG STORMS COULD BE
 POSSIBLE WITH THIS SYSTEM...HOWEVER THE EXACT TRACK AND TIMING
 IS STILL IN QUESTION AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED THE REMAINDER OF
 TONIGHT DUE TO THE ISOLATED NATURE OF SEVERE WEATHER.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

LINDENBERG/FOSTER

In the hours before

Local storm report, Sep 30, 8:00 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
800 PM CDT SUN SEP 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     TSTM WND DMG     NEOSHO                  36.87N 94.37W
09/30/2007                   NEWTON             MO   LAW ENFORCEMENT

            MULTIPLE TREES DOWN ACROSS NEWTON COUNTY.

&&

BARJENBRUCH
Local storm report, Sep 30, 8:01 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
801 PM CDT SUN SEP 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     FLASH FLOOD      NEOSHO                  36.87N 94.37W
09/30/2007                   NEWTON             MO   LAW ENFORCEMENT

            NUMEROUS STREETS FLOODED IN THE CITY OF NEOSHO.

&&

BARJENBRUCH
Local storm report, Sep 30, 8:07 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
807 PM CDT SUN SEP 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     2 N ARMA                37.57N 94.70W
09/30/2007                   CRAWFORD           KS   LAW ENFORCEMENT

            TREES DOWN NEAR 240TH STREET AND 660. OTHER TREES DOWN 5
            SOUTH OF ARMA.

&&

BARJENBRUCH
Local storm report, Sep 30, 9:11 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
911 PM CDT SUN SEP 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     TSTM WND DMG     HURLEY                  36.93N 93.50W
09/30/2007                   STONE              MO   FIRE DEPT/RESCUE

            ESTIMATED WIND GUSTS TO 50 MPH DOWNED A TREE.

&&

AFOSTER
Local storm report, Sep 30, 9:17 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
917 PM CDT SUN SEP 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND DMG     CARTHAGE                37.18N 94.31W
09/30/2007                   JASPER             MO   LAW ENFORCEMENT

            TREE DOWN NORTH SIDE OF TOWN.

&&

AFOSTER
Local storm report, Sep 30, 9:20 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
920 PM CDT SUN SEP 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     FLASH FLOOD      NEOSHO                  36.87N 94.37W
09/30/2007                   NEWTON             MO   PUBLIC

            SEVERAL STREETS FLOODED AND TOTAL RAINFALL OF 3.2 INCHES.

&&

AFOSTER

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 30, 7:02 PM CDTSevere Thunderstorm WarningSGFNewton73 min
Sep 30, 7:46 PM CDTFlash Flood WarningSGFNewton6 hr
Sep 30, 8:07 PM CDTTornado WarningSGFPolk38 min
Sep 30, 9:48 PM CDTSevere Thunderstorm WarningSGFDouglas57 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.